Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Calculating invariants of inseparable field extensions


Authors: James K. Deveney and John N. Mordeson
Journal: Proc. Amer. Math. Soc. 81 (1981), 373-376
MSC: Primary 12F15
DOI: https://doi.org/10.1090/S0002-9939-1981-0597643-X
MathSciNet review: 597643
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ L$ be a finitely generated nonalgebraic extensions of a field $ K$ of characteristic $ p \ne 0$ and let $ M$ be a finite purely inseparable extension of $ L$. This paper is concerned with calculating inseparability-related numerical invariants of $ M/K$ from those of $ L/K$.


References [Enhancements On Off] (What's this?)

  • [1] J. Deveney and J. Mordeson, Subfields and invariants of inseparable field extensions, Canad. J. Math. 29 (1977), 1304-1311. MR 0472782 (57:12472)
  • [2] -, The order of inseparability of fields, Canad. J. Math. 31 (1979), 655-662. MR 536370 (81b:12026)
  • [3] J. Dieudonné, Sur les extensions transcendantes separables, Summa Brasil. Math. 2 (1947), 1-20. MR 0025441 (10:5c)
  • [4] N. Heerema and J. Deveney, Galois theory for fields $ K/k$ finitely generated, Trans. Amer. Math. Soc. 189 (1974), 263-274. MR 0330124 (48:8462)
  • [5] N. Heerema, $ p$th powers of distinguished subfields, Proc. Amer. Math. Soc. 55 (1976), 287-292. MR 0392949 (52:13762)
  • [6] H. Kraft, Inseparable Korpererweiterungen, Comment. Math. Helv. 45 (1970), 110-118. MR 0260709 (41:5333)
  • [7] A. Weil, Foundations of algebraic geometry, Amer. Math. Soc. Colloq. Publ., vol. 29, Amer. Math. Soc., Providence, R. I., 1946. MR 0023093 (9:303c)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12F15

Retrieve articles in all journals with MSC: 12F15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0597643-X
Keywords: Order of inseparability, distinguished subfield
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society